Alert archive / Missouri / Frost Advisories in 2014

Frost Advisory 5, NWS Kansas City, MO

October 10, 201411 counties in Missouri

NWS Kansas City, MO issued this frost advisory at Oct 10, 2014, 3:47 PM CDT for 11 counties in Missouri. It took effect at Oct 11, 2014, 4:00 AM CDT. It was in force for 4 hr.

The area

The counties it named.

The facts

Issued
Oct 10, 2014, 3:47 PM CDT (20:47 UTC)
In effect from
Oct 11, 2014, 4:00 AM CDT
Expired
Oct 11, 2014, 7:59 AM CDT
In force
4 hr
Issued by
NWS Kansas City, MO

Counties Atchison County, MO, Gentry County, MO, Grundy County, MO, Harrison County, MO, Holt County, MO, Mercer County, MO, Nodaway County, MO, Putnam County, MO, Schuyler County, MO, Sullivan County, MO, Worth County, MO

The radar

The Des Moines radar (KDMX), 158 km from the middle of the area, began a volume at 20:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Topeka, KS (KFOE), launched 12:00Z, 8.8 hours before the alert went out and 203 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 12:00Z on 2014-10-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 12:00Z on 2014-10-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -2 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
935 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
-2 m²/s²
0-3 km storm-relative helicity
144 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

443 
WWUS73 KEAX 102047
NPWEAX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
347 PM CDT FRI OCT 10 2014


MOZ001>008-011-015-016-110500-
/O.NEW.KEAX.FR.Y.0005.141011T0900Z-141011T1300Z/
ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER-
HOLT-GRUNDY-SULLIVAN-
INCLUDING THE CITIES OF...TARKIO...MARYVILLE...GRANT CITY...
ALBANY...STANBERRY...BETHANY...PRINCETON...UNIONVILLE...
LANCASTER...DOWNING...MOUND CITY...OREGON...TRENTON...MILAN...
GREEN CITY
347 PM CDT FRI OCT 10 2014

...FROST ADVISORY IN EFFECT FROM 4 AM TO 8 AM CDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN KANSAS CITY/PLEASANT HILL HAS
ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 8 AM
CDT SATURDAY. 


* TEMPERATURE: OVERNIGHT LOWS OF 35 TO 37 DEGREES.

* IMPACTS: AREAS OF FROST MAY KILL OR DAMAGE SENSITIVE VEGETATION IF
  PROTECTIVE ACTION IS NOT TAKEN.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
2 follow-up statements
429 
WWUS73 KEAX 110815
NPWEAX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
315 AM CDT SAT OCT 11 2014

MOZ001>008-011-015-016-111300-
/O.CON.KEAX.FR.Y.0005.141011T0900Z-141011T1300Z/
ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER-
HOLT-GRUNDY-SULLIVAN-
INCLUDING THE CITIES OF...TARKIO...MARYVILLE...GRANT CITY...
ALBANY...STANBERRY...BETHANY...PRINCETON...UNIONVILLE...
LANCASTER...DOWNING...MOUND CITY...OREGON...TRENTON...MILAN...
GREEN CITY
315 AM CDT SAT OCT 11 2014

...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING...

A FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING. 

* TEMPERATURE: OVERNIGHT LOWS OF 34 TO 37 DEGREES.

* IMPACTS: AREAS OF FROST MAY KILL OR DAMAGE SENSITIVE VEGETATION IF
  PROTECTIVE ACTIONS ARE NOT TAKEN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
163 
WWUS73 KEAX 111259
NPWEAX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
759 AM CDT SAT OCT 11 2014


MOZ001>008-011-015-016-111400-
/O.CAN.KEAX.FR.Y.0005.000000T0000Z-141011T1300Z/
ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER-
HOLT-GRUNDY-SULLIVAN-
INCLUDING THE CITIES OF...TARKIO...MARYVILLE...GRANT CITY...
ALBANY...STANBERRY...BETHANY...PRINCETON...UNIONVILLE...
LANCASTER...DOWNING...MOUND CITY...OREGON...TRENTON...MILAN...
GREEN CITY
759 AM CDT SAT OCT 11 2014

...FROST ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN KANSAS CITY/PLEASANT HILL HAS
CANCELLED THE FROST ADVISORY. 

TEMPERATURES WILL BEGIN TO INCREASE OVER THE AFFECTED AREA OVER THE
NEXT HOUR...THIS THE FROST ADVISORY HAS BEEN CANCELLED.

$$

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this frost advisory went out at Oct 10, 12:16 PM CDT, 3 hours 31 minutes earlier.

Area forecast discussion, Oct 10, 12:16 PM CDT, 3 hours 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1216 PM CDT Fri Oct 10 2014

.SHORT TERM...(Today through Sunday Afternoon)
Issued at 358 AM CDT FRI OCT 10 2014

Main concern over the past few days has been heavy rainfall and
possible flooding thanks to remnant tropical moisture...however
those concerns seem to be easing a little as drier air continues
working south across the fcst area this morning. This is all occurring as
main deformation zone associated with large scale synoptic front
continues to sag south in advance of high pressure building south
from the northern Plains. In fact...cross sections of frontogenesis
taken from the IA/MO state line south through AR clearly shows the
main frontal zone continuing to push south as the day progresses. In
terms of real remote sensing verification...early morning blended TPW
satellite imagery verifying the arrival of drier air this morning.
Despite this...many south of Route 36 will see renewed possibilities
for developing shwrs later this morning but with much lower amounts
of atmospheric moisture available...the threat for flooding rainfall
rates has all but eased across the area. As a result...have elected
to cancel the areal flood watch with this morning/s package as the
main flood threat has shifted well south. Another cool day on taps
as cold advection continues thanks to northerly flow right off the
deck. Highs today should range in the lower to middle 50s from I-70
south...with upper 50s possible further north towards the state line.

Dry conditions tonight and clearing skies aloft will make for a
chilly night across the region. Latest numerical guidance suggests
mid-30s possible north of Route 36 which certainly seems plausible
considering well-established sfc ridge should nose into the area
during the overnight timeframe. This should bring nearly calm winds
with mostly clear skies aloft...optimal radiational cooling
conditions. Was tempted to hoist a frost advisory with this
package...however will allow dayshift to make the final call after
inspection of 12z guidance.

High pressure will dominate the weather pattern on Saturday with a
return of partly cloudy skies and slightly warmer temperatures. Next
chance for rain to move back in the region early Sunday as return
flow begins interacting with remnant frontal boundary to our south.
Any precip with this looks to be on the light side thanks to a
fairly weak low-level jet. Better chances for rain/iso thunder set to
arrive through the day on Sunday as front begins lifting north as low
pressure straightens across the Texas/Oklahoma Panhandles. From this
vantage point...best chance for thunder looks to be across the
western zones who may feel the effects of a fairly strong upper
shortwave set to arrive Sunday night. In any event...return of
southerly flow on Sunday will allow for warmer temps with mid to
upper 60s likely in developing warm air advection.

.LONG TERM...(Sunday Evening through Thursday)
Issued at 358 AM CDT FRI OCT 10 2014

For those that aren't ready for snow storms, be thankful this is
early October and not February. A powerful storm system is expected
to move through the region Monday and bring another shot at showers
and storms, with the potential for heavy rain. Currently, the timing
of this system doesn't favor much of a risk of severe weather with
the front clearing the forecast area by the afternoon, and any
instability that would develop along and ahead of the front being
pushed to the east. But given the strength of the upper wave and the
negative tilt, the environment will be strongly sheared. So
something on the strong side can't be ruled out despite the less
than optimal timing.

In the wake of the Monday system, short wave ridging will develop.
This will result in dry weather conditions with temperatures
trending closer to climatological normals.

&&

.AVIATION...(For the 18Z TAFS through 18Z Saturday Afternoon)
Issued at 1216 PM CDT FRI OCT 10 2014

Showers acrs ern KS are running into dry air filtering into northern
MO. However, still believe a few light showers will make it into the
terminals this afternoon and have included a TEMPO grp for -shra btn
19Z-23Z but there will not be any vis/cig restrictions. Otrw...expect
bkn-ovc mid-level clouds through tonight giving way to just some
high cirrus by tomorrow morning. Winds will be out of the NNE btn
10-15kts this afternoon dmshg to 5-10kts tonight as sfc high pres
builds into the region.

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
KS...NONE.
MO...NONE.
&&

SHORT TERM...32
LONG TERM...CDB
AVIATION...73
Hazardous weather outlook, Oct 10, 3:01 PM CDT, 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
301 PM CDT FRI OCT 10 2014

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-111730-
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS-
ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER-
HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON-
CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON-
RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS-
COOPER-BATES-HENRY-
301 PM CDT FRI OCT 10 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND
WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

 PATCHY FROST IS POSSIBLE LATE TONIGHT ACROSS NORTHERN MISSOURI...
 MAINLY NORTH OF HIGHWAY 36.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

 THUNDERSTORMS ARE AGAIN POSSIBLE THROUGH THE DAY MONDAY. WHILE THE
 THREAT OF SEVERE WEATHER IS LOW... LOCALLY HEAVY RAINFALL AND
 FLOODING IS POSSIBLE... ESPECIALLY SUNDAY NIGHT.

 MORE DETAILED INFORMATION CAN BE ACCESSED AT...
 HTTP://WWW.CRH.NOAA.GOV/IMAGES/FXC/EAX/EM1/EAX-EMBRIEFING1.PDF

The office that day

Everything else NWS Kansas City, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 10, 9:57 AM CDTRiver Flood WarningEAXBates, Cass, Henry41 hr

Nearby

Frost Advisories in Missouri, 2014Every frost advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.